Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 92, NWS Louisville, KY

July 5, 2001Warren County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 5, 2001, 3:23 PM CDT for Warren County, Kentucky. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 5, 2001, 3:23 PM CDT (20:23 UTC)
Expired
Jul 5, 2001, 4:00 PM CDT
In force
37 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Warren County, KY

What was reported inside it

TimeReportWhereRemark
Jul 5, 3:40 PM CDTHail 0.75Countywide, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 052024
SVRSDF

KYC227-052100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 PM CDT THU JUL 5 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY
  THIS INCLUDES THE CITY OF BOWLING GREEN

* UNTIL 400 PM CDT

* AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER RICH POND...OR ABOUT 6 MILES SOUTHWEST OF
  BOWLING GREEN...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOYCE...ALVATON AROUND 330 PM CDT
  CLAYPOOL AROUND 335 PM CDT

LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL
THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER
LINES.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:35 PM CDT, 48 minutes earlier.

Area forecast discussion, Jul 5, 2:35 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
335 PM EDT THU JUL 5 2001

MAIN FORECAST PROBLEMS IN ENDING OF TSTMS SRN AND ERN PTNS OF FA THIS
EVE. ONCE THIS HAPPENS CLEAR AND VERY PLEASANT WX TNGHT AND FRIDAY AS
SIGIFICANTLY DRIER AND SOMEWHAT COOLER AIS OVERSPREADS THE REGION.

MUCH OF THIS EVE'S ACTIVITY IS MORE OR LESS ALONG A COLD FRONT NOW
DROPING SE ACRS THE ERN AND SRN PTNS OF FA.

NEXT MJR WX SYS LIKELY TO BE ON SAT AND SAT NITE AS MODELS ALL HINT
AT POSSIBL TSTM COMPLEX DRPNG SEWRD ACRS FA ON SAT AFTN AND NITE.
WILL INTROD SCT TSTMS AGAIN ON SAT.

TEMPS AND POP TRENDS FROM FWC LUK OK AND WILL BE USED FOR GENRL GUID.

.SDF...NONE.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:50 AM CDTSevere Thunderstorm WarningLMKLogan25 min
Jul 5, 2:10 PM CDTSevere Thunderstorm WarningLMKLogan20 min
Jul 5, 3:55 PM CDTSevere Thunderstorm WarningLMKAllen25 min
Jul 5, 4:32 PM CDTSevere Thunderstorm WarningLMKBarren, Metcalfe, Monroe43 min
Jul 5, 5:41 PM CDTSevere Thunderstorm WarningLMKClinton24 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.